Alert archive / Utah / Special Weather Statements in 2019
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at May 7, 2019, 7:21 PM MDT for Davis County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2019, 7:21 PM MDT (01:21 UTC)
- Expired
- May 7, 2019, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
County Davis County, UT
The radar
The Salt Lake City radar (KMTX), 59 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WWUS85 KSLC 080121 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 721 PM MDT TUE MAY 7 2019 UTZ003-005-080200- Great Salt Lake Desert and Mountains UT- Salt Lake and Tooele Valleys UT- 721 PM MDT TUE MAY 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOELE COUNTY UNTIL 800 PM MDT... At 720 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Delle, or 20 miles northwest of Grantsville...moving southeast at 25 mph. This will cross I-80 between Delle and Grantsville and could produce strong cross-winds. Wind gusts up to 50 mph are possible. Locations impacted include... Grantsville, Delle and Erda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds with these storms may occur well ahead of any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 4088 11290 4097 11261 4059 11234 4048 11263 TIME...MOT...LOC 0120Z 336DEG 23KT 4083 11270 $$ Church
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at May 7, 4:35 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 7, 4:35 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 435 PM MDT Tue May 7 2019 .SYNOPSIS...Cool and unsettled weather conditions will remain across Utah through midweek. Showers and thunderstorms will shift south into southern Utah late in the week as the next storm system settles in California and then tracks east across the desert southwest this weekend. && .SHORT TERM (UNTIL 00Z SATURDAY)...The well-defined upper low currently over east-central Arizona will continue east into New Mexico this evening. The remnant of the deformation axis now over south-central through northeast Utah will remain the focus for showers and a few thunderstorms until the axis exits the area early this evening. The upper trough moving south through Idaho this afternoon will enter northern Utah shortly. The feature is generating a broad area of synoptic-scale lift as evidenced by widespread convection across northern/western Utah and eastern Nevada this afternoon. The strongest convection is aligned with the best thermal advection across west-central Utah in proximity to the exit region of the upper jet over Nevada. Favorable conditions for strong convection should continue through early evening, then gradually weaken with loss of diurnal heating and the general weakening of the thermal and dynamic support for deep convection. Convection should return to northern Utah late this evening as the next weak shortwave moves south into the state. This next feature does not appear to have either strong dynamic or thermal support for deep lift, though it does bring somewhat cooler mid-level air to maintain a marginally unstable air mass. Showers and isolated thunderstorms should expand in areal coverage as the shortwave moves south overnight. A synoptic situation could develop Wednesday night that would support easterly canyon winds across northern Utah. Low-level easterlies will develop across Wyoming as the large upper trough extending from central Canada southwest into the Great Basin elongates into northern California. Increasing low-level cold advection along with a tightening east-northeast surface pressure gradient will lead to a favorable pattern for canyon winds. The focus for the strongest canyon winds will be across far northern Utah in areas not necessarily prone to strong canyon winds. For now will hold off on any advisories/warnings, but could end up issuing a product if the upper support works farther in the guidance. The focus on precip will begin to shift into southern Utah heading into the end of the week. The driving force for this will be the development of a closed low at the southwest end of the aforementioned upper trough. This low initially will remain over southern/central California and will pump moisture north into southern Utah Friday. The initial precip will likely be loosely organized showers, then transition to focus precip along and south of a now developed west-to-east deformation axis across central Utah. Some areas of moderate/locally heavy precip could form during the afternoon in areas of favorable orographic influences. A more broad area of moderate/locally heavy precip will likely occur beyond the short term forecast period. .LONG TERM (AFTER 00Z SATURDAY)...Global deterministic models and ensemble means are in fairly good agreement regarding the large- scale pattern from Friday night through Sunday, which depicts a closed low meandering from off the southern California coast inland along the Mexico border with California and Arizona while high pressure builds into the northern portion of the Great Basin. Easterly flow aloft will keep moisture pinched mostly across the southern portion of the forecast area closer to the low. This will keep showers across southern Utah through this timeframe with temperatures around 3-10 degrees below normal while northern Utah should remain drier with near-seasonal temperatures. The main difference between the operational models is that the low center in the EC is slightly farther south than on the GFS and GEM, and as such, the EC presents an overall drier solution with the bulk of the precipitation remaining south of Utah. Models diverge more beginning on Monday and continuing into Tuesday as the EC starts to eject the low east of the area faster than the GFS and GEM. This leads to a drier solution for the EC. Regardless, temperatures should trend a bit warmer, but more so if the EC solution ends up verifying better. && .AVIATION...Southeast winds are expected to persist at the SLC terminal until after 02-04z when the winds shift to northwest behind a reinforcing cold front. However, there is a 30 percent chance that the wind shift will occur by 01z. A few showers are expected to return to the terminal or vicinity after around 03-04z which will bring periods of CIGS below 7kft. && .FIRE WEATHER...The broad upper level trough encompassing much of the Great Basin and the Rockies will maintain cool and unsettled conditions across Utah through Thursday. Widespread wetting rain, with accumulating snow at the higher elevations, is expected through at least early Thursday. The focus for precipitation will shift into southern Utah by Friday. A developing storm system over central/southern California on Friday will slowly work east across the desert southwest this weekend. A broad area of precip will concentrate across southern Utah through Sunday, with the most likely area for the heaviest precip near the Arizona border then north across southwest and west-central Utah. Drier conditions across the north will allow temps to gradually climb back to normal or greater reading during the weekend. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM/FIRE WEATHER...CONGER LONG TERM/AVIATION...CHENG For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 7, 3:29 AM MDT, 15 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 329 AM MDT Tue May 7 2019 UTZ001>016-019>021-517-518-WYZ021-080930- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 329 AM MDT Tue May 7 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms will develop again over Utah and southwest Wyoming as the first in a series of storm systems impacts the area, with the best coverage this afternoon and this evening over the higher terrain. Gusty winds and lightning will be the main hazards with any storms that develop, though brief heavy rainfall and small hail are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A series of storm systems will continue to impact all of Utah and southwest Wyoming tomorrow, with the focus of showers and thunderstorms shifting into southern Utah beginning Thursday. Snow levels will still be on the high side, with accumulating snows generally above the 9000 foot elevation. Temperatures will warm once again heading into the upcoming weekend. This will accelerate snowmelt at the mid and high elevations, resulting in streams and rivers running high, fast and cold across the outlook area through the remainder of the Spring. Monitor children and pets closely near these waterways. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, May 7, 7:19 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
719 PM MDT TUE MAY 7 2019
UTZ005-015-080200-
Great Salt Lake Desert and Mountains UT-West Central Utah UT-
719 PM MDT TUE MAY 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUAB AND
SOUTHEASTERN TOOELE COUNTIES UNTIL 800 PM MDT...
At 715 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 25 miles north of Fish Springs Wildlife Refuge,
or 26 miles west of Dugway...moving southeast at 35 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Dugway Proving Ground Test Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4034 11325 4024 11256 3993 11275 3990 11296
3990 11316 4020 11340
TIME...MOT...LOC 0115Z 309DEG 30KT 4022 11325
ChurchSpecial weather statement, May 7, 7:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 721 PM MDT TUE MAY 7 2019 UTZ003-005-080200- Great Salt Lake Desert and Mountains UT- Salt Lake and Tooele Valleys UT- 721 PM MDT TUE MAY 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOELE COUNTY UNTIL 800 PM MDT... At 720 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Delle, or 20 miles northwest of Grantsville...moving southeast at 25 mph. This will cross I-80 between Delle and Grantsville and could produce strong cross-winds. Wind gusts up to 50 mph are possible. Locations impacted include... Grantsville, Delle and Erda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds with these storms may occur well ahead of any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 4088 11290 4097 11261 4059 11234 4048 11263 TIME...MOT...LOC 0120Z 336DEG 23KT 4083 11270 Church
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:19 PM MDT | Special Weather Statement | SLC | Tooele | 41 min |
| May 8, 3:20 PM MDT | Wind Advisory | SLC | 22 hr |
Nearby
Special Weather Statements in Utah, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.